Quantitative Fatou Theorems and Uniform Rectifiability

  • Simon BortzEmail author
  • Steve Hofmann


We show that a suitable quantitative Fatou Theorem characterizes uniform rectifiability in the codimension 1 case.


Fatou theorems Uniform rectifiability Harmonic functions 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



We thank the referee for a careful reading of the manuscript, and for several helpful suggestions to improve the exposition.


  1. 1.
    Akman, M., Bortz, S., Hofmann, S., Martell, J.M.: Rectifiability, interior approximation and Harmonic Measure. Preprint 2016. arXiv:1601.08251v2. (2016)
  2. 2.
    Azzam, J., Garnett, J., Mourgoglou, M., Tolsa, X.: Uniform rectifiability, elliptic measure, square functions, and 𝜖-approximability via an ACF monotonicity formula. Preprint 2016. arXiv:1612.02650
  3. 3.
    Bishop, C., Jones, P.: Harmonic measure and arclength. Ann. Math. (2) 132, 511–547 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Christ, M.: A T(b) theorem with remarks on analytic capacity and the Cauchy integral. Colloq. Math. LX/LXI, 601–628 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Dahlberg, B.: Approximation of harmonic functions. Ann. Inst. Fourier (Grenoble) 30, 97–107 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    David, G.: Morceaux de graphes lipschitziens et intégrales singulières sur une surface. (French) [Pieces of Lipschitz graphs and singular integrals on a surface]. Rev. Mat. Iberoamericana 4(1), 73–114 (1988)MathSciNetCrossRefGoogle Scholar
  7. 7.
    David, G., Semmes, S.: Singular integrals and rectifiable sets in \(\mathbb {R}^{n}\): beyond Lipschitz graphs. Asterisque 193, 152pp (1991)MathSciNetGoogle Scholar
  8. 8.
    David, G., Semmes, S.: Analysis of and on Uniformly Rectifiable Sets, Mathematical Monographs and Surveys, vol. 38. AMS (1993)Google Scholar
  9. 9.
    De Giorgi, E.: Sulla differenziabilità el’analiticitá delle estremali degli integrali multpli regolari. Mem. Accad. Sci. Torino Cl. Sci. Fis. Mat. Natur. (3) 3, 25–43 (1957)Google Scholar
  10. 10.
    Fatou, P: Séries trigonométriques et séries de Taylor. (French). Acta Math. 30(1), 335–400 (1906)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Garnett, J.: Bounded Analytic Functions. Academic Press, San Diego (1981)zbMATHGoogle Scholar
  12. 12.
    Garnett, J., Mourgoglou, M., Tolsa, X.: Uniform rectifiability from Carleson measure estimates and 𝜖-approximability of bounded harmonic functions. Duke Math. J. 167(8), 1473–1524 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Heinonen, J., Kilpeläinen, T., Martio, O.: Nonlinear Potential Theory of Degenerate Elliptic Equations. Dover Publications, Inc., Mineola (2006). Unabridged republication of the 1993 originalzbMATHGoogle Scholar
  14. 14.
    Hofmann, S., Martell, J.M.: Uniform rectifiability and harmonic measure I: Uniform rectifiability implies Poisson kernels in L p. Ann. Sci. C Norm. Supr. (4) 47(3), 577–654 (2014)CrossRefzbMATHGoogle Scholar
  15. 15.
    Hofmann, S., Martell, J.M., Mayboroda, S.: Uniform rectifiablity, Carleson measure estimates, and approximation of harmonic functions. Duke Math. J. 165(12), 2331–2389 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Hofmann, S., Mitrea, D., Mitrea, M., Morris, A.: L p-square function estimates on spaces of homogeneous type and on uniformly rectifiable sets. Mem. Amer. Math. Soc. 245(1159), v + 108 (2017)zbMATHGoogle Scholar
  17. 17.
    Jerison, D., Kenig, C.: Boundary behavior of harmonic functions in nontangentially accessible domains. Adv. Math. 46(1), 80–147 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Kenig, C., Koch, H., Pipher, J., Toro, T.: A new approach to absolute continuity of elliptic measure, with applications to non-symmetric equations. Adv. Math. 153(2), 231–298 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Nash, J.: Continuity of solutions to parabolic and elliptic equations. Am. J. Math. 80, 931–954 (1958)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Stein, E.M.: Singular Integrals and Differentiability Properties of Functions. Princeton University Press, Princeton (1970)zbMATHGoogle Scholar
  21. 21.
    Varopoulos, N.: A remark on functions of bounded mean oscillation and bounded harmonic functions. Pacific J. Math. 74, 257–259 (1978)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of WashingtonSeattleUSA
  2. 2.Department of MathematicsUniversity of MissouriColumbiaUSA

Personalised recommendations